Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Child having fits. Given Gardinal and then Valparine200 syrup. Side effects of long term use of this medicine?

Hi, My son is 4.5 year old,he is having fits problem at the age of 1 year.As per doctor recomendation,i had given Gardinal and then Valparine200 syrup .Valparine is giving 4 ml twice in a day.I want to know that what is yhe side effect of this long term given medicine.I observed from past few month that he don t want to sleep .Daily he is sleeping nearly 7-8 hrs.Till wat age the medicine should continue.Please reply my question.
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
HI
AS YOU WANTED TO KNOW THE SIDE EFFECT OF VALPARIN, FIRST OF ALL EVERY MEDICINE HAS MORE OR LESS SIDE EFFECT,
IN CASE OF VALPARIN THESE ARE THE SIDE EFFECT
HEPATOTOXICITY – MORE IN KIDS UP TO 2 YEAR OF AGE AND IN FIRST 6 MONTHS OF TREATMENT, THIS SIDE EFFECT IS DECRESES WITH AGE OF PATIENT . WHAT TO DO - GET THE LIVER FUNCTION DONE
BEFORE THE TREATMENT AND THEN FREQUANTLY TO SEE THE LIVER FUNCTION ATLEAT FIRST 6 MONTHS THEN LESS FREQUANTLY ACCORDING TO REPORT.
OTHER ARE -PANCREATITIS CAN ,THROMBOCYTOPENIA , VOMITING, ANOREXIA LETHARGY, WEAKNESS, FACIAL EDE
REGARDING SLEEP VALPARIN CAUSES SOMNOLENCE
CUNSULT WITH YOUR DOCTOR
DR VS MAAN
Answered: Sat, 15 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor